View Full Version : Abilify


netsavy006
10-28-07, 03:56 PM
Anybody here take abilify? If so, how did you titrate, what dose are you on now and what side effects did you experience?

I'm reading from revolution health good comments about abilify in Asperger's Disorder.

Skully
10-29-07, 06:28 PM
I take Abilify 20mg QD. I started at 5mg for a week then went up to 15mg for a while. My doctor just increased me to 20mg and I will stay at that dose. Sometimes it can cause me to be sleepy, but I also switched ADHD meds as well so not sure which is doing it. Other than that, I have no side effects.

netsavy006
10-29-07, 06:38 PM
Nice. Glad to see it works for you.

netsavy006
11-04-07, 01:12 PM
I'm having a dystonic reaction to Abilify. What I'd like to know if for right now, is there anything I can do about it?

livinginchaos
11-04-07, 01:14 PM
call your doctor or pharmacist. we are not trained for things like this, Andy.

Matt S.
11-04-07, 01:21 PM
call your doctor or pharmacist. we are not trained for things like this, Andy.
Ditto, on a different note Andy, you seem to be med non-compliant, after two days you seem to write them off and that's based on the posts I have read of yours, try to give them a chance...

netsavy006
11-04-07, 03:25 PM
Well it's not a mild symptom. It's moderate. I'm having tics. Like involuntary movements, similiar to those described in dystonias and dyskinesias.

QueensU_girl
11-04-07, 03:26 PM
call your doctor?

I've seen an ambulance take people to the hospital with lights and sirens due to severe dystonia. (It was with my crazy Ex. He swallowed 5 tablets of some old Stelazine b/c he "had a migraine". (impulsive guy?! <g>)

Anyway, stuff (involuntary physical movements and muscle twisting) started happening and I was on the phone to POISON CONTROL pretty quickly.


If it gets bad, it can start driving the Blood Pressure way up.

I was on the ambulance ride. Monitors were beeping and freaking out. It was SCARY.

</g>


Is your jaw or neck tight?


Legs moving?


Checked your Blood Pressure lately?

QueensU_girl
11-04-07, 03:27 PM
If you were in total crisis, you wouldn't be sitting around typing on here.

You'd be unable to move your fingers properly or sit still.

Dystonia causes involuntary powerful muscle movements when it gets bad.

STILL.............. dystonia (if that is what you have the beginnings of) is serious.

Call
Your
Doctor
Netsavy

QueensU_girl
11-04-07, 03:35 PM
There's gotta be someone on-call.

Just do it.

Matt S.
11-04-07, 03:37 PM
Andy you could wind up with permanent TDK if you don't act fast

Crazy~Feet
11-04-07, 04:18 PM
Ditto, on a different note Andy, you seem to be med non-compliant, after two days you seem to write them off and that's based on the posts I have read of yours, try to give them a chance...I have GOT to agree with this, Matt. Through the posts, this conclusion can be drawn and didn't your own doctor say that you were micro-managing your medications, Andy? I am quite inclined to agree with the doctor, judging from the same posts that Matt sees.

While it is always wise to be savvy and informed about one's medications, and to be aware of possible side effects, it is foolish IMO to notice all side effects that may occur and presume that all of them are a threat or that if any of them occur, that they will continue or that they will even be bothersome.

I know you asked if I had taken Abilify and the answer to that question is yes. In the beginning I had some degree of sedation. It was troublesome. It was also to be expected, given the nature of the medication. It also went away! I became accustomed to that and the medication did its job and all was well.

I no longer take Abilify...why? Due to a very RARE side effect that occurs in VERY few people, but it will be listed in the "possible side effects" under "very rarely".

I was aware of this possibility, but that did not cause me to become med non-compliant. I listened to my doctor and he was RIGHT...those meds worked wonderfully! I WISH I were able to take them, as they did a GREAT job at what they were prescribed for.

FTR I still have complete confidence that my doctor knows more about prescribing medications than I do. Side effects happen, but not all of them, to all of the people, all of the time. That's the facts of the matter, and if you can read about possible side effects? You can also read the hundreds of posts on this board regarding the POSSIBILITY of side effects and how many people continue to comply with their doctors in spite of that POSSIBLE risk.

IF you are having a serious side effect, you have been told several times to call the doctor. Message boards are not a replacement for medical treatment and neither is any other part of the internet.

The Doctor....NOW.

netsavy006
11-04-07, 06:36 PM
I can't speak to my doctor till monday. Thanks for the suggestion. I spoke to a doctor on staff and she couldn't h elp me because "I don't know you so I can't treat you". I went to my Wallgreens pharmacy and the pharmasist said to continue to take the medication in the hope that this will pass.

netsavy006
11-05-07, 09:18 PM
Saw the doc today. He's telling me they are twitches and to continue to take the abilify in the hopes that over time the side effect will decrease or diminish.

Skully
11-05-07, 09:48 PM
How is it going otherwise on the Abilify? Can you tell a difference in mood/behaviors?

netsavy006
11-06-07, 03:17 PM
I'm taking it for sensory issues related to asperger's and I can say it mildly helps, but I know I'm gonna need a higher dosage...

I got a bit restless yesterday but the twitches are deminishing a bit.

netsavy006
11-09-07, 02:51 PM
Again another medication successfully stopped. The doctor said I was too uncomfortable on this medication and told me to stop it yesterday. So since last night, I've not taken it.

netsavy006
11-11-07, 07:54 PM
The twitches have gone away since stopping abilify thursday night. Mom says she doesn't see them like before.